Medications can be a helpful component in curing or alleviating the symptoms of a disease. However, they can also cause unwanted side effects to develop. This is the case for many men, who the cause of male impotence for them is the Drug they are taking to deal with their health problems. The Drugs may change the man’s hormones or affect their nerves, leading to issues achieving or maintaining an erection. If you are experiencing problems with erectile dysfunction then it may be a good idea to talk to your doctor about the medication being the cause of male impotence.
The most common medication that is thought to be the cause of male impotence is antidepressants. One reason for this is antidepressants affect brain functions. Serotonin inhibits sexual function and some antidepressants, such as selective serotonin reuptake inhibitors, can support the amount of serotonin in the brain. You may not feel like having sex or you may want to have sex but are not able to get aroused. If you are able to achieve an erection and maintain it, you may still have trouble reaching orgasm and ejaculating. To fix this problem, ask your doctor about a different medication you could use that won’t be the cause of male impotence.
If you suffer from epilepsy, then anti-epileptic Drugs can be the cause of male impotence. Epilepsy is caused by excessive or hypersynchronous activity in the brain. Like antidepressants, anti-epileptic Drugs act directly on the brain to correct this imbalance. Certain medications may affect the amount of male sex hormones you produce. This is a hormone that helps manage sex drive. You may not feel like having sex or the low male sex hormones levels in your body may make it impossible to achieve a proper erection. Again, if the anti-epileptic is the cause of male impotence, then you will need to switch to a different medication if you want to enjoy sex again.
Some high blood pressure medications, such as clonidine and methyldopa, can be implicated as the cause of male impotence. These medications work to reduce blood pressure, which can affect the circulation in your body and inhibit the free flow of blood to the penis. Men who have taken these medications report being unable to get an erection, not being able to ejaculate or experiencing a delay in their orgasm, and decreased sex drive. Talk to your doctor about other ways you can reduce your blood pressure if the medication is the cause of male impotence.